High Blood Pressure, Humming, Sensation of Eardrum Being About to Burst Open

Discussion in 'Support' started by Allan1967, May 21, 2019.

    1. Allan1967

      Allan1967 Member Benefactor

      Tinnitus Since:
      1997
      Cause of Tinnitus:
      Ear infection
      Several years ago I started to experience a low level hum, like a lorry engine idling outside somewhere. Anyho, I figured it was just another new noise but I'm convinced it's related to blood pressure.

      I hear it predominantly in my right ear. It's been known to come and go. Recently it's felt sometimes like my eardrum is about to explode and tonight I've noted that the top of my neck, by my jawline (about an inch beneath my ear lobe) is tender and when I push on it it modulates the hum. My blood pressure in recent months has been 103/145, which is up from my normal 80ish /125, which I contribute to all my cigar smoking earlier this year. I take Losartan Potassium.

      I'm a bit worried about this tenderness and the sensation like my ear is going to burst open. What do you reckon? Go see my doctor?
       
    2. Frayact

      Frayact Member

      Tinnitus Since:
      04/1996
      I also have that same hum you described (had it off and on for 23 years), but my blood pressure is normal, and I've never smoked.

      I would definitely recommend seeing your doc or an ENT. If you have something they can treat, you'll be way ahead most of us.
       
    3. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      HI @Allan1967

      Blood pressure should always be kept under control. So if you have concerns about it it's best to get it checked by your doctor. I personally feel all the stress you've been under (which is quite understandable ) caused by the tinnitus is making you concerned and anxious. Tinnitus can have a significant impact on our mental and emotional wellbeing.

      By all means get the tenderness sensation you mention seen to by your doctor. If you are given the all clear, try to take your focus away from health issues and direct them to other more positive things that you enjoy doing.

      All the best
      Michael
       
      • Like Like x 1
    4. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      Reports say that Losartan can cause a hum and also tenderness near the ears when under use. It also appears that this drug isn't doing the job.
       
      • Like Like x 1
      • Informative Informative x 1
    5. AUTHOR
      AUTHOR
      Allan1967

      Allan1967 Member Benefactor

      Tinnitus Since:
      1997
      Cause of Tinnitus:
      Ear infection
      Can you link me to your source please?
       
    6. Greg Sacramento

      Greg Sacramento Member Benefactor Hall of Fame

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      Place Losartan tinnitus into internet search. Losartan is noted as causing tinnitus or PT.
      https://www.ehealthme.com/ds/losartan/ringing-in-the-ears/
      https://ezinearticles.com/?Does-High-Blood-Pressure-Cause-Ringing-in-My-Ears?&id=4852701

      Go to MedHelp and other question and answer sites - keyword - Losartan tinnitus - There are many responses with reactions that include pulsing tinnitus and ear pain.

      Here is one response - MedHelp.

      Anyone else get a pulse awareness like this? Im currently taking 100mg losartan/hctz25mg for high blood pressure its currently stays around 130/75....Im active but this will happen even when im not doing much....Its very bothering. I can feel my pulse all over now at times...
       

Share This Page

Loading...